MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT 6+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT 6+ CARTRIDGE
Catalog Number 03P80-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 04/13/2016.Retain and product was tested and functioning according to specification.Return product was not available for investigation.Investigation: the customer reported obtaining an unexpected k+ result while using 6+ cartridge lot k15261a to test a patient sample.The device history record (dhr) for this lot was reviewed.The lot passed finished goods (fg) release criteria.Forty retained cartridges from the lot were tested using whole blood (wb) and i-stat level 1 control (l1).Testing met the acceptance criteria found in q04.01.003 rev.X, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.Assessment: the complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.No repeats on the i-stat or laboratory.
 
Event or Problem Description
On (b)(6) 2016, abbott point of care was contacted by a customer regarding i-stat cg8+ cartridges that yielded suspected discrepant potassium (k) result on a patient.There was no patient information available at the time of this report.Results from (b)(6) 2015: i-stat k+ - 2.1, antech k+ - 4.3.There was no additional patient information available at the time of this report.Return product is not available for investigation.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care ((b)(4)).

Brand Name
I-STAT 6+ CARTRIDGE
Common Device Name
6+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6932269
Report Number2245578-2017-00331
Device Sequence Number1324020
Product Code JGS
UDI-Device Identifier10054749000088
UDI-Public10054749000088
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K912387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/14/2016
Device Catalogue Number03P80-25
Device Lot NumberK15261A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1